Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2002, 5:15 AM CST for Miller County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2002, 5:15 AM CST (11:15 UTC)
- Expired
- Mar 9, 2002, 5:45 AM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 091115 SVRSHV ARC091-091145- /NEW.KSHV.SV.W.0014.091114-091145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 514 AM CST SAT MAR 9 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 545 AM CST * AT 514 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR TEXARKANA... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GARLAND AT 535 AM CST REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 545 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:25 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 9, 3:25 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 AM CST SAT MAR 9 2002 STRONG COLD FRONT SWEEPING ACROSS NW AR/SE OK/N TX...WITH RATHER STRONG AND GUSTY WINDS BEHIND IT...NOT TO MENTION 10 TO 20 DEGREE TEMPERATURE DROPS BEHIND IT. THIS MAKES HIGH TEMPERATURE FORECAST A BIT TRICKY TODAY. THE HIGH WILL BE IN THE MORNING...SO FRONTAL TIMING IS CRUCIAL. LOOKS LIKE FRONT WILL BE MAKING ITS WAY THROUGH THE TXK/TYR AREA AROUND 12Z OR SO. NOT TO MENTION TEMPERATURES ARE RATHER WARM AHEAD OF THE FRONT AND NOT MOVING...THEREFORE MOS GOES OUT THE WINDOW IN THE OTHER DIRECTION FOR SITES AHEAD OF THE FRONT ON THE WARM SIDE. LOOKS LIKE FRONT WILL BE TO THE ERN SITES BY MID DAY. WITH THIS SAID TEMPERATURES WILL BE FALLING DURING THE DAY WITH CLEARING SKIES BEHIND THE FRONT. MUCH COLDER READINGS IN STORE TONIGHT WITH CLEAR SKIES IN STORE. WE/LL HAVE A BREAK FOR SUN AND MON. ANOTHER FRONTAL SYSTEM WILL PUSH THROUGH BY TUE BRINGING RAIN CHANCES BACK BRIEFLY AND THEN AGAIN BY THE WEEK/S END ON FRI. 20 FORECAST PRELIMS... SHV 068/031 059/034 063 3000 MLU 068/031 057/035 060 5000 TXK 065/027 057/034 059 2000 TYR 065/029 060/038 062 2000 LFK 068/030 060/034 064 2000 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.